Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 127, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 3, 2012, 6:20 PM EDT for Burlington County, Mercer County, New Jersey; Bucks County, Pennsylvania. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 3, 2012, 8:43 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Burlington County, NJ, Mercer County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WGUS81 KPHI 032220
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI AUG 3 2012
NJC005-021-PAC017-040115-
/O.NEW.KPHI.FA.Y.0127.120803T2220Z-120804T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-BUCKS PA-BURLINGTON NJ-
620 PM EDT FRI AUG 3 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHERN MERCER COUNTY IN CENTRAL NEW JERSEY...
SOUTHEASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 915 PM EDT
* AT 619 PM EDT DOPPLER RADAR INDICATED NEARLY 1.5 TO 2 INCHES HAS
FALLEN IN SOUTHEASTERN BUCKS COUNTY AS A SERIES OF THUNDERSTORMS
SLOWLY MOVE TO THE EAST. A COCORAHS OBSERVER IN LANGHORNE REPORTED
OVER 1.2 INCHES IN THE PAST 30 MINUTES FROM THESE STORMS. AN
ADDITIONAL INCH IS POSSIBLE OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4022 7456 4018 7459 4018 7462 4018 7461
4017 7461 4008 7469 4017 7493 4030 7486
$$
HEAVENER1 follow-up statement
225
WGUS81 KPHI 040043
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT FRI AUG 3 2012
NJC005-021-PAC017-040053-
/O.CAN.KPHI.FA.Y.0127.000000T0000Z-120804T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-BUCKS PA-BURLINGTON NJ-
843 PM EDT FRI AUG 3 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTH CENTRAL BURLINGTON...SOUTHEASTERN BUCKS AND SOUTHERN MERCER
COUNTIES...
LAT...LON 4022 7456 4018 7459 4018 7462 4018 7461
4017 7461 4008 7469 4017 7493 4030 7486
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 3, 3:47 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 3, 3:47 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 347 PM EDT FRI AUG 3 2012 .SYNOPSIS... AN AREA OF HIGH PRESSURE IN THE WESTERN ATLANTIC WILL REMAIN IN PLACE THROUGH SATURDAY. A COLD FRONT IS THEN SCHEDULED TO ARRIVE LATE SUNDAY, BEFORE SLOWLY SHIFTING EASTWARD MONDAY. THIS FRONT MAY STALL NEARBY BEFORE A SECONDARY COLD FRONT ARRIVES WEDNESDAY INTO THURSDAY. THIS FRONT MAY THEN DISSIPATE AS YET ANOTHER COLD FRONT ARRIVES LATE THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ISOLATED SHOWERS AND THUNDERSTORMS ARE STARTING TO POP UP ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. AS THESE ARE MORE OF INSTABILITY DEPENDENT STORMS, THEY SHOULD START TO DISSIPATE AS THE SUN SETS THIS EVENING. AFTER THE STORMS DISSIPATE, SKIES OPEN UP A LITTLE BIT ALTHOUGH THERE WILL STILL BE SOME HIGHER CLOUDS AROUND OVERNIGHT. TEMPERATURES TONIGHT DROP INTO THE 70S OVERNIGHT WITH SOME UPPER 60S ACROSS THE NORTHERN AREAS. WITH PLENTY OF LOW LEVEL MOISTURE ACROSS THE REGION, FOG MAY BECOME AN ISSUE ONCE AGAIN OVERNIGHT. LOOKS TO BE PATCHY FOG ACROSS THE REGION WITH FOG MORE LIKELY IN AREAS WHERE RAIN HAS FALLEN. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... THE BERMUDA HIGH REMAINS TO THE EAST OF THE AREA AND WILL CONTINUE TO INFLUENCE OUR WEATHER. HOT HUMID AIRMASS REMAINS ACROSS THE REGION WITH A SOUTHERLY FLOW BECOMING A BIT MORE TO THE SOUTHEAST THROUGH THE DAY. WINDS START TO PICK UP LATER IN THE DAY AS LOW PRESSURE STARTS TO PUSH EASTWARD, CREATING A TIGHTER PRESSURE GRADIENT ACROSS OUR AREA. TEMPERATURES SHOULD REACH INTO LOWER 90S ACROSS MOST OF THE AREA WITH SOME UPPER 80S IN THE HIGHER TERRAIN OF NORTHWESTERN NEW JERSEY AND SOUTHERN POCONOS. DEWPOINTS WILL BE SIMILAR TO FRIDAYS AND BE IN THE UPPER 60S TO LOWER 70S. WHILE THIS WILL KEEP IT FEELING HUMID OUTSIDE, HEAT INDEX VALUES LOOK TO FALL SHORT OF ADVISORY LEVELS SO WE ARE NOT EXTENDING ANY HEAT HEADLINES WITH THIS PACKAGE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE OVERALL SYNOPTIC PATTERN IS COMPRISED OF A ROBUST SHORT WAVE TROUGH THAT WILL MOVE FROM THE MIDWEST SATURDAY NIGHT TO THE NORTHEAST SUNDAY NIGHT INTO MONDAY. GIVEN THE STRENGTH OF THIS FEATURE, LOCALLY STRONG TO POTENTIALLY SEVERE CONVECTION MAY OCCUR LATER SUNDAY. THIS SHORT WAVE TROUGH THEN LOOKS TO WEAKEN SOME AS A LARGER TROUGH BECOMES ESTABLISHED ACROSS EASTERN CANADA AND A RIDGE PERSISTS IN THE SOUTHWESTERN ATLANTIC. THIS TROUGH THEN TENDS TO SETTLE SOUTHWARD SOME FROM THE MIDWEST TO THE NORTHEAST. THE OVERALL FLOW THOUGH MAY WEAKEN AS THE MAIN TROUGH WEAKENS NORTHEASTWARD, WHICH MAY END UP LEADING TO A COUPLE OF SURFACE COLD FRONTS SLOWING OR STALLING NEAR OUR REGION FROM LATE MONDAY ONWARD. WE USED MOSTLY A MODEL BLEND APPROACH FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT, THEN FOLLOWED FAIRLY CLOSELY TO HPC GUIDANCE THEREAFTER. HPC USED A GFS/ECMWF BLEND TO WEDNESDAY THEN AN EVEN BLEND OF THE ENSEMBLE MEAN AND NAEFS MEAN FOR THURSDAY AND FRIDAY. FOR SATURDAY NIGHT, ANY ISOLATED TO SCATTERED CONVECTION SHOULD DISSIPATE DURING THE EVENING HOURS AS IT SHOULD BE MOSTLY DRIVEN BY AIRMASS HEATING. THIS SCENARIO LOOKS TO FAVOR ANY CONVECTION TENDING TO HOLD INLAND AND ESPECIALLY FROM INTERSTATE 95 WESTWARD. OTHERWISE, A MUGGY NIGHT WITH SOME LINGERING MAINLY MID TO HIGH LEVEL CLOUDS. GIVEN THE AMOUNT OF LOW-LEVEL MOISTURE FORECAST TO BE IN PLACE ALONG WITH A LIGHT SOUTHERLY FLOW, PERHAPS SOME PATCHY STRATUS DEVELOPS. A ROBUST SHORT WAVE TROUGH WILL THEN START TO APPROACH LATE, AND SOME LOW-LEVEL WAA MAY ALLOW FOR A SMALL CHC FOR CONVECTION TO REDEVELOP OVERNIGHT. OUR CONFIDENCE IN THIS IS LOW GIVEN THE MAIN ASCENT HOLDING BACK WELL TO OUR WEST. FOR SUNDAY AND MONDAY, THIS LOOKS TO POTENTIALLY FEATURE A PERIOD OF ACTIVE CONVECTIVE WEATHER /SUNDAY/. A RATHER ROBUST SHORT WAVE TROUGH WILL BE WORKING EASTWARD FROM THE GREAT LAKES, HOWEVER THE TIMING OF THIS FEATURE LOOKS SLOW ENOUGH TO THROTTLE BACK/DELAY THE POPS SOME FROM WEST TO EAST. THE MODEL GUIDANCE INDICATES A DECENT LOW TO MID LEVEL WIND FIELD ARRIVING FROM THE WEST, ALTHOUGH THE STRONGER SHEAR IS FORECAST TO SLIDE MOSTLY TO OUR WEST AND NORTH AS THE UPPER-LEVEL TROUGH AXIS LIFTS NORTHEASTWARD A BIT. THE GUIDANCE INDICATES THAT PLENTY OF INSTABILITY WILL BE IN PLACE ACROSS OUR AREA, AND WITH AMPLE HEATING TAKING PLACE A PRE-FRONTAL TROUGH SHOULD SET UP. THIS MAY PROVIDE ENOUGH LOW-LEVEL CONVERGENCE FOR ISOLATED TO SCATTERED CONVECTION TO DEVELOP. IT LOOKS HOWEVER THAT WE WILL HAVE TO WAIT FOR THE MAIN ASCENT WITH THE UPPER-LEVEL TROUGH TO ARRIVE TO FORCE MORE ORGANIZED CONVECTION, WHICH MAY TEND TO BE IN THE FORM OF CLUSTERS AND/OR LINE SEGMENTS. THIS TIMING WOULD TEND TO BRING THIS INTO OUR WESTERN ZONES IN THE AFTERNOON AND THEN DURING THE NIGHT ACROSS OUR EASTERN AND SOUTHERN ZONES. WHILE THE CONVECTION MAY WEAKEN DURING THE OVERNIGHT, INSTABILITY HOLDING ON ALONG WITH THE PASSAGE OF THE UPPER-LEVEL TROUGH AND SURFACE COLD FRONT SHOULD BE ENOUGH TO SUSTAIN AT LEAST SOME CONVECTION. GIVEN THE INSTABILITY AND THERMODYNAMIC PROFILES /RELATIVELY HIGH MOISTURE CONTENT AND STEEPENING LOW-LEVEL LAPSE RATES/, SOME OF THE CONVECTION MAY BECOME SEVERE ESPECIALLY IF STORMS CAN INITIATE EARLIER. IN ADDITION, THE SEVERE THREAT MAY TEND TO INCREASE IF ORGANIZED COLD POOLS WITHIN LINE SEGMENTS OR CLUSTERS CAN BECOME ESTABLISHED WHICH WOULD ENHANCE THE DOWNBURST WIND POTENTIAL. THEREFORE, LOCALLY GUSTY TO DAMAGING WINDS LOOK TO BE THE MAIN THREAT. IF STORMS ARE ABLE TO SUSTAIN STRONG UPDRAFTS, THEN LARGER HAIL WOULD ALSO BECOME A CONCERN. DESPITE THE POTENTIAL FOR A LATER ARRIVAL, THERE IS AT LEAST SOME STRONG CONVECTIVE WIND POTENTIAL THEREFORE ADDED GUSTY WINDS IN THE FORECAST. GIVEN A RATHER MOIST AND UNSTABLE AIRMASS, ROBUST ENOUGH UPDRAFTS MAY PRODUCE A LOT OF LIGHTNING, THEREFORE ADDED THIS AS WELL. WE WILL ALSO CONTINUE THE MENTION OF POSSIBLE STRONG TO SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK. BASED ON THE MODEL CONSENSUS, WE SLOWED DOWN THE POP INCREASE FROM WEST TO EAST A DECENT AMOUNT. THE COLD FRONT THEN GRADUALLY SLIDES SOUTHEASTWARD MONDAY WITH SOME SHOWERS AND STORMS POSSIBLY LINGERING MAINLY ACROSS OUR EASTERN AND SOUTHERN ZONES THROUGH MIDDAY. THERE MAY BE ENOUGH OF A SOUTHEASTERLY PUSH FROM AN INCOMING SURFACE HIGH TO REDUCE THE CONVECTIVE THREAT THE FARTHER NORTHWEST ONE GOES ACROSS OUR CWA. AS A RESULT, WE SHAVED THE POPS BACK FROM NORTHWEST TO SOUTHEAST WITH TIME. THE DRIER AIR HOWEVER MAY BE DELAYED IN ARRIVING ACROSS THE BULK OF OUR CWA AS THE SURFACE FRONT MAY TEND TO SLOW OR EVEN STALL. FOR TUESDAY AND WEDNESDAY, AN UPPER-LEVEL TROUGH GENERALLY BECOMES MORE AND MORE ESTABLISHED ACROSS THE NORTHEAST. THIS SHOULD FAVOR THE AFOREMENTIONED COLD FRONT STALLING NEAR THE NORTHERN MID ATLANTIC REGION. THIS BOUNDARY LOOKS TO WASH OUT WITH TIME AS SOME TROUGH AMPLIFICATION OCCURS UPSTREAM AND SENDS A SECONDARY COLD FRONT OUR WAY WEDNESDAY. SOME LOWERING HEIGHTS ALOFT ONCE AGAIN COMBINED ESPECIALLY WITH HEATING AND TERRAIN AFFECTS MAY BE ENOUGH TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND STORMS ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. FOR NOW, WE LEANED MORE TOWARD SLIGHT CHC POPS AS COVERAGE LOOKS TO BE LIMITED. FOR THURSDAY AND FRIDAY, AS THE UPPER-LEVEL TROUGH IS MAINTAINED IN THE NORTHEAST, ADDITIONAL ENERGY ROUNDING ITS BASE MAY KEEP THE SURFACE FRONTS SLOW MOVING OR EVEN STALL INTO THE MID ATLANTIC. A LEE SIDE TROUGH MAY BECOME PRESENT DURING BOTH OF THESE DAYS BEFORE ANOTHER SURFACE COLD FRONT ARRIVES LATE THURSDAY AND FRIDAY. THE OVERALL TROUGHING/CYCLONIC FLOW ABOVE SURFACE HEATING MAY LEAD TO SOME MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. THE MAIN FORECAST CHALLENGE THIS FAR OUT IS MOSTLY COVERAGE. GIVEN LOWER CONFIDENCE, WENT WITH SLIGHT CHC TO LOW CHC POPS. AS FOR TEMPERATURES, WE USED MOSTLY A MOS BLEND FOR SATURDAY NIGHT THROUGH MONDAY THEN CLOSER TO HPC GUIDANCE. SOME ADJUSTMENTS WERE THEN MADE AFTER SOME ADDITIONAL COLLABORATION. SUNDAY LOOKS TO BE ANOTHER VERY WARM TO HOT DAY, HOWEVER HEAT INDICES ATTM LOOK TO STAY BELOW ADVISORY CRITERIA EVEN FOR THE PHILADELPHIA METRO AREA. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. ISOLATED CONVECTION THROUGH THIS AFTERNOON AND EVENING BUT CONFIDENCE IS LOW THAT IT WILL DIRECTLY AFFECT THE TERMINALS. ANYTHING THAT DEVELOPS SHOULD DISSIPATE BY AROUND 00Z. WINDS WILL REMAIN LIGHT AND OUT OF A SOUTHERLY DIRECTION TONIGHT. WINDS SHOULD GO LIGHT AND VARIABLE AT MOST LOCATIONS OVERNIGHT. WHERE IS WIND, IT WILL BE A SLIGHT SOUTHWEST FLOW BECOMING MORE SOUTHEASTERLY TOWARD SATURDAY MORNING. FOG WILL ONCE AGAIN BE AN ISSUE TO DEAL WITH SATURDAY MORNING. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AND THE POTENTIAL FOR MVFR, POSSIBLY IFR, FOG WILL EXIST. FOG WILL BE MORE LIKELY IN LOCATIONS WHERE RAIN FALLS. OUTLOOK... SATURDAY NIGHT THROUGH SUNDAY...GENERALLY VFR /SMALL CHANCE FOR POCKETS OF STRATUS LATER SATURDAY NIGHT AND SUNDAY MORNING/, WITH ANY ISOLATED OR SCATTERED THUNDERSTORMS ENDING BY LATE SATURDAY EVENING. THEN, A BETTER CHANCE OF SOME SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT SLOWLY ARRIVES. SOME OF THE STORMS MAY BE GUSTY ALONG WITH LOCAL SUB-VFR CONDITIONS FOR A TIME. A GENERAL SOUTH TO SOUTHWEST WIND SUNDAY AFTERNOON MAY GUST TO ABOUT 20 KNOTS. MONDAY AND TUESDAY...SOME SCATTERED SHOWERS OR THUNDERSTORMS MAY LINGER ESPECIALLY THROUGH MIDDAY MONDAY WITH LOCAL SUB-VFR POSSIBLE. OTHERWISE, VFR WITH ANOTHER LOW CHANCE OF A THUNDERSTORM TUESDAY AFTERNOON MAINLY SOUTH OF A LINE FROM KILG TO KACY. WEDNESDAY...A LOCAL SHOWER OR THUNDERSTORM IS POSSIBLE AS A SECONDARY COLD FRONT SLOWLY ARRIVES. && .MARINE... SEAS AND WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. HOWEVER, WITH THE GRADIENT STARTING TO TIGHTEN UP, AN INCREASING SOUTHEASTERLY FLOW WILL DEVELOP TOWARD SATURDAY AFTERNOON AND EVENING, INCREASING WINDS AND SEAS SLIGHTLY. OUTLOOK... HIGH PRESSURE CENTERED TO OUR SOUTHEAST WILL ERODE SOME SUNDAY INTO MONDAY AS A COLD FRONT ARRIVES. A SOUTHERLY FLOW AHEAD OF THIS FRONT IS EXPECTED TO INCREASE SUNDAY INTO MONDAY AS THE PRESSURE GRADIENT TIGHTENS. THIS MAY RESULT IN ADVISORY LEVEL WIND GUSTS OCCURRING LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT. THESE WINDS ARE THEN EXPECTED TO DIMINISH MONDAY. THE INCREASED SOUTHERLY FLOW WILL ALSO BUILD THE SEAS, WHERE HEIGHTS MAY GET TO AROUND 5 FEET ON THE OCEAN SUNDAY NIGHT BEFORE GRADUALLY SUBSIDING MONDAY. SOME THUNDERSTORMS SUNDAY NIGHT MAY BE LOCALLY GUSTY ALONG WITH FREQUENT LIGHTNING. THE CONDITIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA TUESDAY AND WEDNESDAY. && .RIP CURRENTS... THE MODERATE RISK OF RIP CURRENTS FOR NEW JERSEY AND LOW FOR DELAWARE CONTINUES THROUGH THIS EVENING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ067>071. NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019. DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...GORSE AVIATION...GORSE/MEOLA MARINE...GORSE/MEOLA RIP CURRENTS...
Hazardous weather outlook, Aug 3, 3:56 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT FRI AUG 3 2012 DEZ001-NJZ015-017>019-PAZ067>071-042000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 356 PM EDT FRI AUG 3 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY TO DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-042000- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 356 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY TO DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-042000- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 356 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY TO DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-042000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY STRONG WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 4:35 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT FRI AUG 3 2012
NJZ013-014-020-026-032130-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
435 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TOMS RIVER...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR BRICK TOWNSHIP AROUND 445 PM...
FREEWOOD ACRES...MANTOLOKING AROUND 450 PM...POINT PLEASANT AROUND
455 PM...BAY HEAD...HOWELL AROUND 500 PM...BRIELLE...POINT PLEASANT
BEACH AROUND 505 PM...MANASQUAN AND FARMINGDALE AROUND 510 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4012 7402 4003 7404 4000 7408 4000 7410
3999 7410 3995 7418 4007 7435 4035 7405
4028 7397
FORECASTER: HEAVENERSpecial weather statement, Aug 3, 5:24 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT FRI AUG 3 2012
MDZ008-032230-
CECIL MD-
524 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL COUNTY...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MIDDLETOWN...MOVING NORTHWEST AT
5 MPH. THE THUNDERSTORM WILL BE NEAR CAYOTS AROUND 530 PM...HOLLYWOOD
BEACH...CHESAPEAKE CITY AROUND 600 PM...BRANTWOOD AROUND 615 PM...
NORTH EAST AND CHARLESTOWN AROUND 630 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3957 7609 3965 7581 3957 7578 3943 7578
3939 7588 3949 7600 3952 7599 3954 7603
3954 7605
FORECASTER: HEAVENERSpecial weather statement, Aug 3, 5:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 535 PM EDT FRI AUG 3 2012 NJZ015-019-PAZ069-032230- BUCKS PA-MERCER NJ-NORTHWESTERN BURLINGTON NJ- 535 PM EDT FRI AUG 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON AND MERCER COUNTIES... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TRENTON...STATIONARY. THE THUNDERSTORM WILL BE NEAR WOODSIDE AROUND 600 PM...YARDLEY AROUND 615 PM...FAIRLESS HILLS AND LEVITTOWN AROUND 630 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4018 7464 4003 7481 4018 7500 4029 7488 FORECASTER: HEAVENER
Special weather statement, Aug 3, 5:42 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT FRI AUG 3 2012
NJZ012-013-015-032245-
MERCER NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
542 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL AFFECT MERCER...MIDDLESEX AND MONMOUTH
COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF TRENTON...MOVING NORTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR ROOSEVELT...WINDSOR AROUND 615 PM...
TWIN RIVERS...EDINBURG AROUND 630 PM...HIGHTSTOWN AND CLEARBROOK PARK
AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4017 7440 4011 7450 4012 7457 4014 7459
4014 7461 4033 7464 4031 7435
FORECASTER: HEAVENERSpecial weather statement, Aug 3, 5:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT FRI AUG 3 2012
NJZ019-032300-
NORTHWESTERN BURLINGTON NJ-
555 PM EDT FRI AUG 3 2012
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON COUNTY...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR PEMBERTON...PEMBERTON HEIGHTS
AROUND 600 PM...JACKSONVILLE AROUND 615 PM...JOBSTOWN...FORT DIX
AROUND 620 PM...COLUMBUS...WRIGHTSTOWN AROUND 625 PM...GEORGETOWN...
MCGUIRE AFB AROUND 635 PM AND FIELDSBORO AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3989 7469 3996 7485 4013 7475 4016 7471
4015 7462 4014 7462 4014 7459 4013 7458
4005 7453
FORECASTER: HEAVENERLocal storm report, Aug 3, 6:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 PM EDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM LIGHTNING PRICES CORNER 39.74N 75.62W
08/03/2012 NEW CASTLE DE 911 CALL CENTER
FOUR PEOPLE STRUCK AND INJURED BY LIGHTNING.
0430 PM HAIL LAKEWOOD 40.10N 74.22W
08/03/2012 E1.00 INCH OCEAN NJ 911 CALL CENTER
0430 PM TSTM WND DMG BLACKBIRD 39.37N 75.66W
08/03/2012 NEW CASTLE DE 911 CALL CENTER
WIRES DOWN.
0500 PM TSTM WND DMG CECILTON 39.40N 75.87W
08/03/2012 CECIL MD 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN IN SOUTH PART OF CECIL
COUNTY.
&&
EVENT NUMBER PHI1200598 PHI1200599 PHI1200600 PHI1200601
AMCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:38 PM EDT | Special Weather Statement | PHI | Burlington | 67 min |
| Aug 3, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Salem | 58 min |
| Aug 3, 4:21 PM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 3, 4:35 PM EDT | Special Weather Statement | PHI | Monmouth | 55 min |
| Aug 3, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 60 min |
| Aug 3, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 63 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | PHI | Mercer | 55 min |
| Aug 3, 5:42 PM EDT | Special Weather Statement | PHI | Mercer | 63 min |
| Aug 3, 5:46 PM EDT | Areal Flood Advisory | PHI | Gloucester | 101 min |
| Aug 3, 5:55 PM EDT | Special Weather Statement | PHI | Burlington | 65 min |
| Aug 3, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 43 min |
| Aug 3, 2:39 PM EDT | Special Weather Statement | PHI | Chester | 66 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | PHI | Delaware | 60 min |
| Aug 3, 7:33 PM EDT | Special Weather Statement | PHI | Bucks | 57 min |
Nearby
Areal Flood Advisories in New Jersey, 2012Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.